News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Self induced sleep deprivation


 ThePinkMyr - Sun Dec 21, 2008 3:16 pm

I've been awake for 55 hours and have shown no sign of grogginess, tiredness or anything.

I'm just wondering if there is something up with that.



I plan on staying awake for 11.5 days. Not to beat any world record, just for the sake of it.
Should I be aware of anything?
 John Kenyon, CNA - Sun Feb 22, 2009 11:51 pm

User avatar You should be aware that you will not necessarily be aware of how impaired you may become during the course of this stunt, so be sure to not drive, operate heavy machinery, or navigate heights during this. You may tend to hallucinate after awhile and one often is unaware that a hullucination is just that, which is the main reason hallucinations are problematic in general.

In other words, you should plan to take the same precautions against harming yourself or others as you would if you were experimenting with any strong alcohol or other mind-alterning drugs. Sleep deprivation can be highly unpredictable, and you may, if you're lucky, simply discover you've been asleep for a while at some point, since it is difficult, without chemical assistance, to stay awake nearly as long as you've planned. To do it with chemical asistance can be life threatening.

The entire project is potentially quite dangerous, actually. If you're not feeling any effects after 55 hours you may well suffer from some mood disorder such as bipolar disorder. I only mention this as an aside to you, since if you do suffer from BPD you probably should look into having it medically managed. It's pretty rare for anyone to stay awake as long as you have without feeling any untoward effects -- again, without chemical assistance.

Good luck with this. Be careful!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here